Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 7, 2019, 10:37 PM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 10:37 PM CDT (03:37 UTC)
- Expired
- May 8, 2019, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 18 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WGUS54 KHGX 080337
FFWHGX
TXC039-071-157-167-201-080630-
/O.NEW.KHGX.FF.W.0013.190508T0337Z-190508T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
1037 PM CDT Tue May 7 2019
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Northwestern Galveston County in southeastern Texas...
Southeastern Fort Bend County in southeastern Texas...
North central Brazoria County in southeastern Texas...
West central Chambers County in southeastern Texas...
Southeastern Harris County in southeastern Texas...
* Until 130 AM CDT.
* At 1035 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding has been reported in these areas. This is a dangerous
situation with night time flooding. Travel is not advised as you
cannot see how high water is on the roads. Some areas have already
had 4 to 10 inches of rainfall causing flooding.
* Some locations that will experience flooding include...
Pasadena, Pearland, northern League City, Baytown, southeastern
Missouri City, Friendswood, La Porte, Deer Park, Alvin, South
Houston, Seabrook, Galena Park, Webster, Manvel, Beach City, Kemah,
Fresno, South Belt / Ellington, Greater Hobby Area and Clear Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2979 9489 2957 9491 2945 9523 2925 9547
2935 9564 2962 9550 2975 9528
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:24 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 7, 7:24 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
724 PM CDT Tue May 7 2019
.AVIATION...
There is still quite a bit of activity across SE TX this evening
and this is expected to continue for a couple of more hours. The
loss of daytime heating/rain cooled air will help to reduce TSRA
development after sunset. Did not make a lot of changes from the
previous TAFs with MVFR CIGS likely tonight. Will also keep VCSH
and VCTS in for tomorrow afternoon. 41
&&
.PREV DISCUSSION... /ISSUED 406 PM CDT Tue May 7 2019/
Scattered to numerous showers and storms have erupted across the
area this afternoon. While most of the area has seen half an inch
of rain or less, several storms have dropped an inch or more, and
a couple storms on the north and south ends of the Houston metro
have produced significantly more rain - to above 4 inches in
Kingwood - and caused flooding issues. This is just the beginning
of a wet week, and while today's flooding issues are relatively
isolated, any rain will wet the soils in advance of multiple wet
days as cold front stalls out over Southeast Texas. River flooding
will be the primary threat with the prolonged period of rain, but
flash flooding is also a concern, particularly as the ground
becomes more saturated through the week. All in all, over the next
week, look for a widespread 5-8 inches of rainfall with isolated
spots of 9-12 inches.
NEAR TERM [Through Tonight]...
Flash flood warnings are in effect both on the north and south
ends of the Houston metro thanks to two persistent clusters of
thunderstorms. A gauge in Kingwood has already registered 4.68
inches of rain today, and radar estimates in isolated spots are as
high as 6-7 inches. Did consider beginning a flash flood watch
today, but given the isolated nature of the flooding concerns
today and likely tomorrow, will probably hold off until we come
closer to the stalled front expected.
These storms are slow moving and efficient rainmakers as they sit
in what appears to be a weak warm front/coastal trough as it
drifts slowly inland. We should see rain begin to taper off this
evening as we lose solar heating, but may not disappear entirely
in the vicinity of this boundary overnight.
SHORT TERM [Wednesday and Wednesday Night]...
This front, perhaps reinforced by outflow from today's storms,
will provide a potential focus for more rain tomorrow. So, in a
bit of a last minute change in coordination with WPC, have gone
ahead and made Wednesday a bit wetter. The main action still looks
to be along a cold front as it drops through North Texas towards
our area. Storms along this front have a higher potential of
becoming severe, though a complicating factor may be if showers
and storms start up in our area from mesoscale factors before all
the synoptic features come into line.
LONG TERM [Thursday Through Tuesday]...
On Thursday, look for the front to stall. As it sits parallel
underneath southwest flow aloft, look for multiple compact vort
maxes to shoot over the stalled frontal zone, beginning Thursday.
Friday looks to be about as wet, if not wetter, though precise
timing is going to depend on hard to predict shortwave troughs, so
there is continued uncertainty in timing for this extended portion
of the forecast.
Waves of rain will carry into the weekend, before starting to wind
down - perhaps only briefly - at the start of next week. From
there, there's a pretty significant breakdown in model agreement.
The Euro successfully pushes the band of rain offshore, giving us
a respite through the first half of next week. The GFS is much
more awful to us, keeping rain continuing near the coast right
into next week. With bigger fish to fry right now, will leave some
time to obtain more clarity.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 82 71 83 60 / 30 70 50 60 80
Houston (IAH) 73 83 73 86 68 / 30 60 50 70 80
Galveston (GLS) 76 80 76 82 74 / 30 40 30 50 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 AM CDT Wednesday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&Hazardous weather outlook, May 7, 6:13 AM CDT, 16 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 613 AM CDT Tue May 7 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-081115- Austin-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 613 AM CDT Tue May 7 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Showers and thunderstorms will develop over the coast and Gulf waters before spreading inland, mostly along and west of I-45 by the early afternoon hours, and then better concentrating over our northern zones by this evening. Locally heavy rainfall, damaging wind and hail will be the main weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong storms are possible Wednesday into Thursday as another upper level disturbance moves across the region. This feature can also produce scattered showers and thunderstorms, and some of the storms could produce heavy rain and localized flooding. Damaging winds, hail, and isolated tornadoes will also be possible. Another upper level disturbance coupled with an approaching cold front will set the stage for additional strong thunderstorms on Friday into the weekend. The cold front will stall over Southeast Texas Friday and Saturday. A series of upper level disturbances coupled with the front and abundant moisture will create a favorable environment for heavy rain both days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Emergency managers should prepare for activation at various times during the upcoming week. TXZ436>438-081115- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 613 AM CDT Tue May 7 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Some showers and thunderstorms will be possible today, and could produce heavy rainfall, gusty winds, and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Slightly elevated water levels will approach 3.5 feet by Wednesday morning. Coastal run-up will be possible, potentially impacting vulnerable locations such as Highway 87 and 124. Strong rip currents will also be possible along Gulf facing beaches. A series of upper level disturbances will bring periods of showers and thunderstorms to the area during the upcoming week. Some storms could be strong with gusty winds, hail and periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Emergency managers should prepare for activation at various times during the upcoming week. GMZ330-335-350-355-370-375-081115- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 613 AM CDT Tue May 7 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Some showers and thunderstorms will be possible today, and could produce heavy rainfall, gusty winds, and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A series of upper level disturbances will bring periods of showers and thunderstorms to the area during the upcoming week. Some storms could be strong with gusty winds, hail and periods of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, May 7, 6:55 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLASH FLOOD SUGAR LAND 29.62N 95.62W
05/07/2019 FORT BEND TX LAW ENFORCEMENT
WIDESPREAD STREET FLOODING
&&
EVENT NUMBER HGX1900104
47Special weather statement, May 7, 8:12 PM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 812 PM CDT Tue May 7 2019 TXZ213-237-238-313-338-080200- Inland Brazoria TX-Coastal Harris TX-Inland Galveston TX- Coastal Galveston TX-Inland Harris TX- 812 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GALVESTON... NORTHEASTERN BRAZORIA AND SOUTHEASTERN HARRIS COUNTIES UNTIL 900 PM CDT... At 811 PM CDT, Doppler radar was tracking a strong thunderstorm over eastern South Belt / Ellington, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pasadena, Pearland, League City, western Baytown, Friendswood, La Porte, Deer Park, Alvin, South Houston, Seabrook, Webster, Kemah, Greater Hobby Area, Clear Lake, South Belt / Ellington, Nassau Bay, Taylor Lake Village, El Lago, Brookside Village and Shoreacres. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2945 9530 2963 9535 2981 9500 2951 9492 TIME...MOT...LOC 0111Z 247DEG 10KT 2961 9519
Local storm report, May 7, 8:17 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
817 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM LIGHTNING PLANTERSVILLE 30.33N 95.86W
05/07/2019 GRIMES TX BROADCAST MEDIA
STRUCTURAL FIRE FROM LIGHTNING
&&
EVENT NUMBER HGX1900105
47Local storm report, May 7, 8:20 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
820 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLASH FLOOD SUGAR LAND 29.62N 95.62W
05/07/2019 FORT BEND TX COUNTY OFFICIAL
ALL MAJOR ROADWAYS IMPASSABLE PER CITY OF SUGARLAND
&&
EVENT NUMBER HGX1900106
47Local storm report, May 7, 9:01 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
901 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD FRIENDSWOOD 29.51N 95.20W
05/07/2019 GALVESTON TX NEWSPAPER
STREET FLOODING
&&
EVENT NUMBER HGX1900107
47Local storm report, May 7, 9:14 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
914 PM CDT TUE MAY 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FLASH FLOOD WEBSTER 29.53N 95.12W
05/07/2019 HARRIS TX NWS EMPLOYEE
BAY AREA BLVD FLOODED
&&
EVENT NUMBER HGX1900108
47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:10 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 7, 7:31 PM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 7, 7:39 PM CDT | Areal Flood Warning | HGX | Harris, Liberty, Montgomery | 3 hr |
| May 7, 7:51 PM CDT | River Flood Warning | HGX | Harris | 5 hr |
| May 7, 7:51 PM CDT | River Flood Warning | HGX | Harris | 4 hr |
| May 7, 7:55 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Matagorda, Wharton | 3 hr |
| May 7, 8:02 PM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Wharton | 6 hr |
| May 7, 8:12 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
| May 7, 8:42 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| May 7, 9:17 PM CDT | Areal Flood Warning | HGX | Fort Bend, Harris | 118 min |
| May 7, 9:24 PM CDT | River Flood Warning | HGX | Fort Bend | 6 days |
| May 7, 9:40 PM CDT | River Flood Warning | HGX | Harris | 3 hr |
| May 7, 9:45 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 2 hr |
| May 7, 10:09 PM CDT | River Flood Warning | HGX | Brazoria | 10 days |
| May 7, 10:09 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 11 days |
| May 7, 10:09 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 hr |
| May 7, 10:26 PM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Harris, Wharton | 3 hr |
| May 7, 10:32 PM CDT | Areal Flood Warning | HGX | Harris, Liberty, Montgomery | 15 hr |
| May 7, 10:50 PM CDT | River Flood Warning | HGX | Harris | 4 hr |
| May 7, 11:37 PM CDT | Flash Flood Warning | HGX | Harris | 113 min |
| May 7, 11:52 PM CDT | Areal Flood Warning | HGX | Brazoria, Galveston | 6 hr |
| May 8, 1:32 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 2 more | 6 hr |
| May 8, 6:19 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 6 days |
| May 8, 6:23 AM CDT | River Flood Warning | HGX | Harris | 27 hr |
| May 8, 7:26 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 2 more | 6 hr |
| May 8, 10:23 AM CDT | Small Craft Advisory | HGX | 18 hr | |
| May 8, 1:14 PM CDT | Special Weather Statement | HGX | Burleson | 31 min |
| May 8, 1:41 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Madison | 49 min |
| May 8, 1:48 PM CDT | Tornado Warning | HGX | Brazos, Madison | 42 min |
| May 8, 2:03 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 27 min |
| May 8, 2:26 PM CDT | Tornado Warning | HGX | Brazos, Grimes | 34 min |
| May 8, 2:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery, Walker | 46 min |
| May 8, 2:33 PM CDT | Special Weather Statement | HGX | Houston, Trinity | 42 min |
| May 8, 3:17 PM CDT | Special Weather Statement | HGX | Trinity | 13 min |
| May 8, 3:27 PM CDT | Special Weather Statement | HGX | Brazos | 33 min |
| May 8, 3:56 PM CDT | Special Weather Statement | HGX | Madison | 49 min |
| May 8, 4:02 PM CDT | Special Weather Statement | HGX | Burleson | 58 min |
| May 8, 4:24 PM CDT | Special Weather Statement | HGX | Trinity | 36 min |
| May 8, 5:47 PM CDT | Special Weather Statement | HGX | Montgomery | 28 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.